Alert archive / Arizona / Special Weather Statements in 2021
Special Weather Statement, NWS Tucson, AZ
NWS Tucson, AZ issued this special weather statement at Sep 19, 2021, 2:42 PM MST for Cochise County, Arizona. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 19, 2021, 2:42 PM MST (21:42 UTC)
- Expired
- Sep 19, 2021, 3:15 PM MST
- In force
- 33 min
- Issued by
- NWS Tucson, AZ
- Hail
- 0.25 in
- Wind
- 40
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 101 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 9.7 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 453 J/kg
- Mixed-layer CIN
- -135 J/kg
- Mixed-layer LCL
- 1400 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
432
WWUS85 KTWC 192142
SPSTWC
Special Weather Statement
National Weather Service Tucson AZ
242 PM MST Sun Sep 19 2021
AZZ508-512-192215-
Chiricahua Mountains including Chiricahua National Monument-Eastern
Cochise County Below 5000 Feet including Douglas/Willcox-
242 PM MST Sun Sep 19 2021
...A strong thunderstorm will impact portions of northeastern Cochise
County through 315 PM MST...
At 241 PM MST, Doppler radar was tracking a strong thunderstorm 14
miles northeast of Pearce-Sunsites, or 15 miles southeast of Willcox,
moving northeast at 25 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Bowie.
This includes the following highways...
Interstate 10 near mile marker 365.
Route 186 between mile markers 340 and 353.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3199 10969 3210 10978 3233 10948 3212 10933
TIME...MOT...LOC 2141Z 238DEG 21KT 3208 10967
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Sep 19, 2:18 PM MST, 24 minutes earlier.
Area forecast discussion, Sep 19, 2:18 PM MST, 24 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 218 PM MST Sun Sep 19 2021 .SYNOPSIS... A weather system passing to the north will result in breezy winds early this week and a return to dry conditions through Wednesday. Later this week the door may open to a late monsoon moisture push and increased chances for showers and storms across the area. && .DISCUSSION...Today through Saturday. A midlevel trough will push across the western U.S. today into tomorrow. A few showers and storms will develop across our eastern areas this afternoon before drier air filters in on the backside of this system tomorrow. Tucson eastward will see the better chances through this evening with the activity expected to be fairly weak. Dry and warm mid levels will work against most strong upward storm development. However, this will increase the threat of gusty winds of 40+ mph with even weaker storms or showers that are able to develop. Otherwise, a slight increase in widespread winds is expected today and tomorrow with speeds of 10-15 mph gusting around 20 mph from the west to southwest. There will be little change in temperature behind this system with max temps still hovering around seasonal normals. Outside of a few isolated showers or storms near the international border on Monday, dry and warm weather will continue through Wednesday as ridge remains situated over southern Arizona. Wednesday will be the transition day as the ridge begins to weaken and shift eastward with the entrance of the next Pacific trough. An interesting weather set up looks to unfold for the latter half of the week as this trough pushes towards the West Coast and an impulse breaks away from the parent trough, reforming into a closed low as it drifts southwestward off the California coast through Friday. The trough to our west and ridge to our east will initiate southerly flow over the area and an influx of low to mid grade monsoonal moisture. Ensembles are in slightly better agreement than yesterday in this pattern but still vary greatly in timing and strength of this moisture push, leaving the forecast details muddy. Current forecast reflects the introduction of at least isolated showers and storms Thursday and Friday but stay tuned as details become more clear in the coming days. && .AVIATION...Valid through 21/00Z. Generally SCT-BKN clouds 10k-13k ft MSL with isolated -SHRA/-TSRA mainly E of KTUS/KOLS into this evening. Dry conditions with skies becoming SKC overnight into Monday. Wind gusts greater than 35 kts psbl vcnty -SHRA/-TSRA. Otherwise, SFC wind SWLY 10-14 kts and gusts to 20 kts this afternoon becoming variable less than 12 kts overnight into Monday morning. SFC wind Monday afternoon WLY/NWLY 8- 12 kts with a few gusts around 18 kts. Aviation not updated for TAF amendments. && .FIRE WEATHER... After today, dry weather is expected through Wednesday outside of a couple showers or storms near the international border on Monday afternoon. Early in the week westerly winds will remain between 10 to 15 mph gusting around 20 mph before becoming more easterly Tuesday into Wednesday. Drier air will continue to filter in through the middle of this week with afternoon RH values dropping to 15 to 25 percent Tuesday through Thursday. A southerly moisture push is looking more likely for late this week which will increase chances for showers and storms Thursday and Friday. Temperatures remain near seasonal normals. && .TWC WATCHES/WARNINGS/ADVISORIES... None. && Public...Guillet Aviation...Carpenter Fire Weather....Guillet Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Sep 19, 2:42 PM MST, 0 minutes before
Special Weather Statement
National Weather Service Tucson AZ
242 PM MST Sun Sep 19 2021
AZZ508-512-192215-
Chiricahua Mountains including Chiricahua National Monument-Eastern
Cochise County Below 5000 Feet including Douglas/Willcox-
242 PM MST Sun Sep 19 2021
...A strong thunderstorm will impact portions of northeastern Cochise
County through 315 PM MST...
At 241 PM MST, Doppler radar was tracking a strong thunderstorm 14
miles northeast of Pearce-Sunsites, or 15 miles southeast of Willcox,
moving northeast at 25 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Bowie.
This includes the following highways...
Interstate 10 near mile marker 365.
Route 186 between mile markers 340 and 353.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3199 10969 3210 10978 3233 10948 3212 10933
TIME...MOT...LOC 2141Z 238DEG 21KT 3208 10967
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 5:18 PM MST | Special Weather Statement | TWC | Santa Cruz | 42 min |
Nearby
Special Weather Statements in Arizona, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.